Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 55, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 10, 2022, 7:28 PM CDT for Clark County, Meade County, Seward County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2022, 7:28 PM CDT (00:28 UTC)
- Expired
- May 10, 2022, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clark County, KS, Meade County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3865 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854 WUUS53 KDDC 110028 SVRDDC KSC025-119-175-110130- /O.NEW.KDDC.SV.W.0055.220511T0028Z-220511T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Dodge City KS 728 PM CDT Tue May 10 2022 The National Weather Service in Dodge City has issued a * Severe Thunderstorm Warning for... Eastern Seward County in southwestern Kansas... Meade County in southwestern Kansas... Western Clark County in southwestern Kansas... * Until 830 PM CDT. * At 727 PM CDT, a severe thunderstorm was located 9 miles southeast of Beaver, moving north at 45 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Meade State Park and Meade. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3735 10071 3739 9986 3700 9997 3700 10081 TIME...MOT...LOC 0027Z 188DEG 40KT 3674 10038 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ SUGDEN
2 follow-up statements
279
WWUS53 KDDC 110048
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
748 PM CDT Tue May 10 2022
KSC025-119-175-110130-
/O.CON.KDDC.SV.W.0055.000000T0000Z-220511T0130Z/
Seward KS-Meade KS-Clark KS-
748 PM CDT Tue May 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN SEWARD...MEADE AND WESTERN CLARK COUNTIES...
At 748 PM CDT, a severe thunderstorm was located near Knowles, or 14
miles northeast of Beaver, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Meade, Kismet, Englewood, Meade State Park, Missler and Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3735 10071 3739 9986 3700 9997 3700 10081
TIME...MOT...LOC 0048Z 201DEG 32KT 3692 10029
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SUGDEN623
WWUS53 KDDC 110120
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
820 PM CDT Tue May 10 2022
KSC025-119-175-110130-
/O.EXP.KDDC.SV.W.0055.000000T0000Z-220511T0130Z/
Seward KS-Meade KS-Clark KS-
820 PM CDT Tue May 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEWARD...MEADE AND
WESTERN CLARK COUNTIES WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3735 10071 3739 9986 3700 9997 3700 10081
TIME...MOT...LOC 0120Z 188DEG 40KT 3724 10023
$$
SUGDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:47 PM CDT, 41 minutes earlier.
Area forecast discussion, May 10, 6:47 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 647 PM CDT Tue May 10 2022 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Wednesday night) Issued at 121 PM CDT Tue May 10 2022 Tonight a dryline will retrograde westward to the Colorado border as a surface cold front lifts north across western Kansas. 850mb warm air advection and 850-700mb moisture transport will also improve across southwest Kansas overnight, especially near the Oklahoma border, as an upper level disturbance lifts north across west Texas towards western Kansas. This increasing moisture and lift may give rise to a few overnight thunderstorms near and south of the Dodge City area after midnight. Severe weather is not expected but some gusty winds and possibly even small hail could occur with a few of the strongest storms..should they develop. On Wednesday the dryline is forecast to be located near the Colorado border with gusty winds developing early in the day across southwest Kansas. Models also indicating +60 degree surface dew points will be advecting towards/into southwest Kansas by late day. Given this increasing moisture along with afternoon heating and location of the eastern edge of the 700mb temperature gradient it currently appears that by late day a few scattered thunderstorms will be possible near the surface boundary near the Colorado border. 0-6km shear is forecast to be near 30 knots perpendicular to the dryline at 00z Thursday. Based on this 0-6km shear, mid level lapse rates, downdraft cape and 700-500mb dew point depressions 10-15C, the main hazards late Wednesday will be strong gusty winds and up to quarter size hail. Thunderstorms may linger into the overnight period rather than dissipating after sunset if the NAM ends up being correct with the 850mb warm air advection and 850-700mb moisture transport developing towards midnight. At this time ma currently leaning in that direction at this time and keep a chance for convection going across southwest Kansas through 09z Thursday given that an upper level trough will be exiting the Rockies and starting to move out into the West Central High Plains. .LONG TERM...(Thursday through Tuesday) Issued at 121 PM CDT Tue May 10 2022 On Thursday the upper level trough will lift northeast towards Nebraska. A dryline will track east across western Kansas and a surface cold front approaches from the north. Afternoon and evening thunderstorms will once again be possible along these two surface boundaries with the better forcing appearing to be focused along the cold front across north central Kansas. 0-6km shear appearing a little stronger at 00z Friday along with better mid level lapse rates and upper level dynamics ahead of the upper level trough so the potential exists that some of these storms near the I70 corridor and locations east of a Ness City to Greensburg line late Thursday may be severe with golfball size hail or larger and strong gusty winds being the main hazards. Cooler air and gusty northeast winds will be possible behind this cold front as it crosses southwest Kansas late Thursday night . On Friday this cold front will briefly stall out across south central Kansas and northwest Oklahoma. 850mb temperature trends north of this boundary supports temperatures mainly in the 80s but the main question today, Tuesday, is where this surface boundary will be located late Friday/Friday night because there will be another chance for thunderstorms near this boundary. On Saturday as reinforcement of cooler air will settle into southwest Kansas as an area of high pressure begins to build into the area from the northwest. Highs Saturday are expected to range from the upper 70s to mid 80s with the coolest temperatures being located across north central Kansas. On Sunday an upper level ridge will develop across the western United States as a northern branch upper level trough embedded in the northwesterly flow, east of the upper ridge, approaches late day. This will bring with it at least an increase in cloud cover and possibly even a few scattered thunderstorms. Early next week a warming trend can be expected across southwest Kansas as the upper level ridge builds into the Rockies, westerly downslope flow improves and 850mb temperature warms through the teens and back into the lower 20s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 635 PM CDT Tue May 10 2022 Isolated to widely scattered thunderstorms will move slowly northward out of the Texas Panhandle, across the Oklahoma Panhandle, and possibly into southern portions of southwest Kansas later this evening, potentially affecting KLBL generally after 05Z. Otherwise, VFR conditions are expected to prevail in vicinity of all TAF sites through early Wednesday afternoon. South-southeasterly winds around 10 to 20kt will persist through early Wednesday morning as a warm front lifts back north across western Kansas. Southerly winds are then expected to increase 15 to 30kt after 12Z as a surface low strengthens in southeast Colorado. && .FIRE WEATHER... Issued at 143 PM CDT Tue May 10 2022 Critical or Near Critical Fire Weather Conditions Possible Thursday. A dryline will move east of highway 283 on Thursday. Hot, dry and windy conditions can be expected west of this dryline. Humidity values will fall back into the teens and may bottom out between 5 and 10 percent west of a Garden City to Liberal line Thursday afternoon. These low humidity values combined with a gusty southwest wind of 20 to 30 mph will create dangerous fire conditions. Fires can escape control and be difficult to control. A Fire Weather Watch is in effect Thursday afternoon and Thursday evening west of a Garden City to Liberal line. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 92 67 92 / 20 20 20 10 GCK 62 93 64 93 / 20 20 20 10 EHA 60 91 62 94 / 10 30 20 0 LBL 63 92 63 94 / 30 20 20 10 HYS 64 93 68 91 / 0 10 20 20 P28 67 92 69 94 / 20 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for KSZ061-062-074-075-084-085. Red Flag Warning until 10 PM CDT this evening for KSZ074-075-084- 085. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...JJohnson FIRE WEATHER...Burgert
Hazardous weather outlook, May 10, 3:34 AM CDT, 15 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 334 AM CDT Tue May 10 2022 KSZ030-031-043>046-061>066-074>081-084>090-110845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 334 AM CDT Tue May 10 2022 /234 AM MDT Tue May 10 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Elevated fire danger today will be confined to areas from Johnson to Liberal on south and west. Winds will be light out of the north for most of the day but expect a shift back to the south in the afternoon and increasing to 15-25 mph with gusts to 35 and relative humidity values less than 15%. Later tonight storms coming out of Oklahoma could produce brief downburst winds to 60 mph as they weaken after sunset mainly for areas along the Oklahoma border. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Storms are possible both Wednesday and Thursday with the potential for hail and downburst winds. Days 2-7 Hazards ---------------- * Wednesday - Fire weather: Elevated risk * Thursday - Fire weather: Elevated risk * Friday - Fire weather: Elevated risk * Saturday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Monday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:22 PM CDT | Special Weather Statement | DDC | Clark | 38 min |
| May 10, 8:55 PM CDT | Special Weather Statement | DDC | Clark | 50 min |
| May 10, 9:06 PM CDT | Special Weather Statement | DDC | Meade, Seward, Stevens | 54 min |
| May 10, 11:51 PM CDT | Special Weather Statement | DDC | Clark, Ford, Gray, Haskell, Meade, Seward | 39 min |
| May 11, 12:59 AM CDT | High Wind Warning | DDC | Clark, Finney, Ford, Grant, Gray, Haskell and 6 more | 4 hr |
| May 11, 2:54 PM CDT | Red Flag Warning | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Morton and 4 more | 30 hr |
| May 11, 6:02 PM CDT | Special Weather Statement | DDC | Stanton | 58 min |
| May 11, 6:36 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.